Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strict radical classes of associative rings


Author: Patrick N. Stewart
Journal: Proc. Amer. Math. Soc. 39 (1973), 273-278
MSC: Primary 16A21
DOI: https://doi.org/10.1090/S0002-9939-1973-0313296-5
MathSciNet review: 0313296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of rings is strongly hereditary if it is closed under taking subrings. Strict radical classes (that is, radical classes for which the class of semisimple rings is strongly hereditary) are studied, strongly hereditary strict radical classes are classified, and it is shown that the category of associative rings has no proper localizing subcategories in the sense of Šul'geĭfer.


References [Enhancements On Off] (What's this?)

  • [1] V. Andrunakievič, Radicals in associative rings. II, Mat. Sb. 55 (97) (1961), 329-346; English transl., Amer. Math. Soc. Transl. (2) 52 (1966), 129-149. MR 25 #1186. MR 0137737 (25:1186)
  • [2] V. Andrunakievič and Ju. M. Rjabuhin, Rings without nilpotent elements, and completely prime ideals, Dokl. Akad. Nauk SSSR 180 (1968), 9-11 =Soviet Math. Dokl. 9 (1968), 565-568. MR 37 #6320. MR 0230760 (37:6320)
  • [3] N. J. Divinsky, Rings and radicals, Univ. of Toronto Press, Toronto, 1965. MR 33 #5654. MR 0197489 (33:5654)
  • [4] B. J. Gardner, Radicals of abelian groups and associative rings, Acta. Math. Acad. Sci. Hungar. (to appear). MR 0323817 (48:2172)
  • [5] A. G. Kuroš, Radicals in the theory of groups, Sibirsk. Mat. Ž. 3 (1962), 912-931. (Russian) MR 26 #1363. MR 0143813 (26:1363)
  • [6] A. H. Livšic, Category-theoretical foundations of the duality of radicality and semisimplicity, Sibirsk. Mat. Ž. 5 (1964), 319-336; English transl., Amer. Math. Soc. Transl. (2) 58 (1966), 57-76. MR 29 #2288. MR 0164997 (29:2288)
  • [7] E. G. Šul'geĭfer, Functor characterization of strict radicals in categories, Sibirsk. Mat. Ž. 7 (1966), 1412-1421=Siberian Math. J. 7 (1966), 1105-1111. MR 34 #4333. MR 0204494 (34:4333)
  • [8] -, Localizations and strongly hereditary strict radicals in categories, Trudy Moskov. Mat. Obšč. 19 (1968), 271-301=Trans. Moscow Math. Soc. 1968, 299-331. MR 38 #5881. MR 0237600 (38:5881)
  • [9] P. N. Stewart, Semi-simple radical classes, Pacific J. Math. 32 (1970), 249-254. MR 41 #254. MR 0255593 (41:254)
  • [10] G. Thierrin, Sur les ideaux complement premiers d'un anneaux quelconque, Bull. Acad. Roy. Belg. (5) 43 (1957), 124-132. MR 19, 383. MR 0087639 (19:383b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A21

Retrieve articles in all journals with MSC: 16A21


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0313296-5
Keywords: Radical class, strict radical class, strongly hereditary radical class, localizing subcategory
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society